Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Lévy constants for quadratic irrationals


Author: Jun Wu
Journal: Proc. Amer. Math. Soc. 134 (2006), 1631-1634
MSC (2000): Primary 11K50, 11J70
Published electronically: December 15, 2005
MathSciNet review: 2204273
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the set of Lévy constants for quadratic irrationals is dense in $ [\log \frac{\sqrt{5}+1}{2}, \infty)$.


References [Enhancements On Off] (What's this?)

  • 1. Christoph Baxa, Extremal values of continuants and transcendence of certain continued fractions, Adv. in Appl. Math. 32 (2004), no. 4, 754–790. MR 2053844, 10.1016/S0196-8858(03)00103-9
  • 2. Christian Faivre, Distribution of Lévy constants for quadratic numbers, Acta Arith. 61 (1992), no. 1, 13–34. MR 1153919
  • 3. E. P. Golubeva, The spectrum of Lévy constants for quadratic irrationalities, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 263 (2000), no. Anal. Teor. Chisel i Teor. Funkts. 16, 20–33, 237 (Russian, with Russian summary); English transl., J. Math. Sci. (New York) 110 (2002), no. 6, 3040–3047. MR 1756334, 10.1023/A:1015459925489
  • 4. Hendrik Jager and Pierre Liardet, Distributions arithmétiques des dénominateurs de convergents de fractions continues, Nederl. Akad. Wetensch. Indag. Math. 50 (1988), no. 2, 181–197 (French). MR 952514
  • 5. A. Ya. Khintchine, Continued fractions, Translated by Peter Wynn, P. Noordhoff, Ltd., Groningen, 1963. MR 0161834
  • 6. P. Lévy, Sur les lois de probabilité dont dépendent les quotients complets et incomplets d'une fraction continue, Bull. Soc. Math., 57 (1929), 178-194.
  • 7. J. Wu, A remark on the growth of the denominators of convergents, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11K50, 11J70

Retrieve articles in all journals with MSC (2000): 11K50, 11J70


Additional Information

Jun Wu
Affiliation: Department of Mathematics, Huazhong University of Science and Technology, Wuhan, Hubei, 430074, People’s Republic of China
Email: wujunyu@public.wh.hb.cn

DOI: http://dx.doi.org/10.1090/S0002-9939-05-08283-3
Keywords: L\'evy constant, quadratic irrational
Received by editor(s): January 28, 2005
Published electronically: December 15, 2005
Additional Notes: The author was supported in part by the Kua-Shi-Ji Foundation of Educational Committee and NSFC (10571138). This work was done during the author’s visit to the LAMFA, CNRS UMR 6140, Amiens; he would like to thank the institution for their warm hospitality.
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.